Don't forget depo provera. It's a shot, and it works for three months.

Mind you, the side effects can be prohibitive. Some women experience massive mood swings, as well as the loss of their period, spotting, or a constant period for the first three months.

After about a year, the period goes away completely, for most women... In my experience (Well, the experience of friends and my girlfriend, actually,) the side effects were just too damned harsh to make it worthwhile.

No-one wants to be a crying, screaming, emotional wreck and bleed from their genitals for three months, really.

D: While I'm sure that many women have had excellent experiences with the drug, I don't know any of them. Everyone I've spoken to on the subject has had an experience similar to the one that I generalized about above. While those symptoms may "usually subside within one month," they lasted for the full three in all of my friend's cases. In one case, a lady friend of mine actually became pregnant a week after recieving the shot, and had a fairly horrible miscarriage. I truly hope your experiences with it go more smoothly than the experiences of the people I know, but... These are not rumors and myths, these are the things that happened to people I know.